MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 28MM DIA COCR MOD HD +3MM NK; PROSTHESIS, HIP

ZIMMER BIOMET, INC. 28MM DIA COCR MOD HD +3MM NK; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Pain (1994); Blood Loss (2597)
Date of Event 01/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: trispike magnum 46odx40id lot #082440 id: us257846, active articulation bearing e1 28mm id x 40mm od lot #905950 id# ep-200146, mlry-hd por fmrl 7x140mm lot # 285360 id# 11-104107.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-00786 bearing, 0001825034-2020-00788 cup, 0001825034-2020-00793 stem.
 
Event or Problem Description
It was reported patient experienced severe pain of unknown origin and was brought to the hospital three days post implantation.The patient has history of organ failure, weight loss of 100 pounds in one year and at some point received 9 transfusions of unknown product.The patient expired 19 days post-surgery due to unknown reasons.
 
Event or Problem Description
Upon receipt of additional information, it has been determined that this device did not cause or contribute to the reported event.The initial report was forwarded in error and should be voided.
 
Additional Manufacturer Narrative

Brand Name
28MM DIA COCR MOD HD +3MM NK
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9734232
Report Number0001825034-2020-00785
Device Sequence Number366849
Product Code LPH
UDI-Device Identifier05019279400720
UDI-Public(01)05019279400720
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K960303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberN/A
Device Catalogue Number163663
Device Lot Number121360
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Death;
Patient Weight72